Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 16, NWS New York, NY

January 30, 2017

NWS New York, NY issued this small craft advisory at Jan 30, 2017, 9:44 PM EST. It took effect at Jan 31, 2017, 9:24 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2017, 9:44 PM EST (02:44 UTC)
In effect from
Jan 31, 2017, 9:24 PM EST
Expired
Feb 1, 2017, 9:31 PM EST
In force
24 hr
Issued by
NWS New York, NY

The text

As transmitted.

799 
WHUS71 KOKX 310244
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
944 PM EST MON JAN 30 2017

...ROUGH CONDITIONS LATE TUESDAY INTO TUESDAY NIGHT.

ANZ350-353-355-311045-
/O.CAN.KOKX.SC.Y.0015.000000T0000Z-170131T1100Z/
/O.NEW.KOKX.SC.Y.0016.170131T2000Z-170201T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
944 PM EST MON JAN 30 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST
WEDNESDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
884 
WHUS71 KOKX 310805
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
305 AM EST TUE JAN 31 2017

...ROUGH CONDITIONS LATE TONIGHT INTO WEDNESDAY ON THE COASTAL 
OCEAN WATERS.

ANZ350-353-355-311615-
/O.EXT.KOKX.SC.Y.0016.170201T0400Z-170201T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
305 AM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
6 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
951 
WHUS71 KOKX 310805 CCA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
305 AM EST TUE JAN 31 2017

...ROUGH CONDITIONS LATE TONIGHT INTO WEDNESDAY ON THE COASTAL 
OCEAN WATERS...

ANZ350-353-355-312015-
/O.EXT.KOKX.SC.Y.0016.170201T0400Z-170201T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
305 AM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
6 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
539 
WHUS71 KOKX 312027
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 PM EST TUE JAN 31 2017

...ROUGH CONDITIONS LATER TONIGHT INTO WEDNESDAY ON THE COASTAL
OCEAN WATERS...

ANZ350-353-355-011000-
/O.CON.KOKX.SC.Y.0016.170201T0400Z-170201T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
327 PM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
662 
WHUS71 KOKX 312342
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EST TUE JAN 31 2017

...ROUGH CONDITIONS TONIGHT INTO WEDNESDAY...

ANZ330-335-338-340-345-011000-
/O.EXB.KOKX.SC.Y.0016.170201T0900Z-170201T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
642 PM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST WEDNESDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 2 TO 4 FT ON LONG ISLAND SOUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-011000-
/O.CON.KOKX.SC.Y.0016.170201T0400Z-170201T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
642 PM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  AN OCCASIONAL GUST UP TO 35 KT POSSIBLE EAST OF MORICHES INLET
  WEDNESDAY MORNING. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
422 
WHUS71 KOKX 010224
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
924 PM EST TUE JAN 31 2017

...ROUGH CONDITIONS TONIGHT INTO WEDNESDAY...

ANZ350-353-355-011030-
/O.EXT.KOKX.SC.Y.0016.170201T0224Z-170201T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
924 PM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  AN OCCASIONAL GUST UP TO 35 KT POSSIBLE EAST OF MORICHES INLET. 
  SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-011030-
/O.CON.KOKX.SC.Y.0016.170201T0900Z-170201T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
924 PM EST TUE JAN 31 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
519 
WHUS71 KOKX 010859
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST WED FEB 1 2017

...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND TODAY...

ANZ350-011700-
/O.UPG.KOKX.SC.Y.0016.000000T0000Z-170201T2300Z/
/O.NEW.KOKX.GL.W.0007.170201T0859Z-170201T2000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
359 AM EST WED FEB 1 2017

...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-011700-
/O.CON.KOKX.SC.Y.0016.170201T0900Z-170201T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
359 AM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-011700-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-170201T2300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 AM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
501 
WHUS71 KOKX 011705
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1205 PM EST WED FEB 1 2017

...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND TODAY...

ANZ350-020600-
/O.CAN.KOKX.GL.W.0007.000000T0000Z-170201T2000Z/
/O.EXB.KOKX.SC.Y.0016.000000T0000Z-170202T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1205 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-353-355-012300-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-170201T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1205 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
290 
WHUS71 KOKX 011953
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
253 PM EST WED FEB 1 2017

...WINDS AND SEAS GRADUALLY SUBSIDING OVERNIGHT...

ANZ330-335-338-340-345-353-355-020000-
/O.EXT.KOKX.SC.Y.0016.000000T0000Z-170202T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
253 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3
  TO 6 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-020600-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-170202T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
253 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
461 
WHUS71 KOKX 012314
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EST WED FEB 1 2017

...IMPROVING CONDITIONS THIS EVENING...

ANZ330-335-338-340-345-355-020015-
/O.CAN.KOKX.SC.Y.0016.000000T0000Z-170202T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
614 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE WEAKENED BELOW SMALL CRAFT LEVELS AND OCEAN SEAS HAVE
SUBSIDED BELOW 5 FT. THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

$$

ANZ353-020200-
/O.EXT.KOKX.SC.Y.0016.000000T0000Z-170202T0200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
614 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-020600-
/O.CON.KOKX.SC.Y.0016.000000T0000Z-170202T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
614 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
802 
WHUS71 KOKX 020231
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
931 PM EST WED FEB 1 2017

...ROUGH CONDITIONS THURSDAY AFTERNOON AND EVENING...

ANZ350-021045-
/O.CAN.KOKX.SC.Y.0016.000000T0000Z-170202T0600Z/
/O.NEW.KOKX.SC.Y.0017.170202T1800Z-170203T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
931 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-021045-
/O.NEW.KOKX.SC.Y.0017.170202T1800Z-170203T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
931 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST THURSDAY.

* WINDS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-021045-
/O.NEW.KOKX.SC.Y.0017.170202T1800Z-170203T0600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
931 PM EST WED FEB 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 AM EST
FRIDAY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 7:38 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 30, 7:38 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
738 PM EST Mon Jan 30 2017

.SYNOPSIS...
Weak high pressure will build across tonight. Low pressure
dropping out of the northern Plains will approach on Tuesday,
then weaken and drift to the north as a secondary low develops
offshore. Canadian high pressure will build across from
Wednesday through Saturday, then pass east on Sunday as low
pressure approaches from the west. High pressure will build in
for Monday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Flurries and snow showers have stayed to the south across NJ and
activity upstream has diminished with loss of daytime heating.
Have removed mention of any flurries/snow showers and adjusted
sky cover to show mostly clear skies until late tonight. Mid and
high clouds will increase late ahead of shortwave energy and
approaching low.

Low temps tonight will be in the teens and 20s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Upper jet diving SE toward the area from south central Canada
should bring a round of light snow on Tue. Best forcing arrives
in the afternoon western sections, and late day into early
evening out east. Tandem of left exit region of upper jet,
potent mid level shortwave, and lower level isentropic
lift/frontogenesis should all be sufficient to generate a band
of light snow, with QPF more likely per this combo to be on the
higher end of operational/ensemble guidance. Snow ratios will
also be more favorable inland, where forcing will coincide
better with the dendritic snow growth region, especially across
southern CT, where a winter weather advisory has been issued.
Amounts could be similar just to the west in the lower Hudson
Valley, and also across coastal CT, but probabilities not quite
high enough there to issue an advisory yet.

Closer to the coast, snow ratios should be closer to
climatology, and there is also a chance that snow could mix
with rain in NYC metro and Long Island close to the coast as
onshore flow picks up late in the day, so only expect snow
amounts of an inch or two there.

Snow will taper off in the evening, with mostly cloudy skies
remaining as the old primary low drifts to our north.

Used a blend of GFS/NAM MOS and 2m for temps, with highs from
the upper 20s inland, to the mid 30s in NYC metro and across
Long Island. Lows will range from the mid 20s inland, to lower
30s in NYC and along the coast.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry and cold weather returns Wednesday and remains through Saturday
night as high pressure builds across the area. While details are
still uncertain, there is the potential for a low pressure system to
affect the local area on Sunday. We will mention chance of snow at
that time. High pressure builds back for the beginning of the week.

Temperatures will start out above normal for the middle of the week
then fall back to near normal for the rest of the extended period.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
High pressure builds briefly across the terminals late tonight
into the first half of Tuesday morning. Low pressure then tracks
across the area in the afternoon.

NW winds gradually diminish through the night, becoming light
and variable around daybreak, then E/SE late morning/afternoon
at 10-15 kt. There is some uncertainty with the wind forecast in
the afternoon as low pressure takes a track near or just south
of the Long Island. This could result in significant variability.
Preference at this time is a track just to the south.

Light snow breaks out 15Z to 18Z across the terminals with
conditions lowering to IFR conditions. MVfR conditions possible
by 00Z at the NYC terminals. Snow accumulations of 1-2 inches
across most terminals, with 2-3 inches expected at KHPN and
KSWF.

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely on Tuesday for onset of
snow and IFR conditions.

KLGA TAF Comments: Amendments likely on Tuesday for onset of
snow and IFR conditions.

KEWR TAF Comments: Amendments likely on Tuesday for onset of
snow and IFR conditions.

KTEB TAF Comments: Amendments likely on Tuesday for onset of
snow and IFR conditions.

KHPN TAF Comments: Amendments likely on Tuesday for onset of
snow and IFR conditions.

KISP TAF Comments: Amendments likely on Tuesday for onset of
snow and IFR conditions.

.OUTLOOK FOR 00Z WEDNESDAY THROUGH FRIDAY...
.Tuesday Night-Wednesday...VFR. -SHSN possible at KSWF. W-NW
winds G25-30KT on Wed.
.Wednesday night...VFR. SW flow.
.Thursday-Friday...VFR. W flow.
.Saturday...VFR. W-NW flow.

&&

.MARINE...
Have cancelled the SCA for the NY Harbor as winds have
diminished are not mostly below 20 kt. Wind gusts up to 25 kt
are still likely on the ocean waters east of Moriches Inlet
tonight, diminishing below SCA this evening west of there. Have
left the SCA for now, but may need to cancel west of Moriches
Inlet and issue a new one for Tuesday afternoon/night with the
next update.

SCA conditions should redevelop Tue night on the ocean as swells
move into the waters from just south. Expect SCA conds
throughout Wednesday through Thursday as the pressure gradient
tightens. Winds and seas diminish Thursday night and Friday,
but the ocean waters may still see marginal SCA conditions.

&&

.HYDROLOGY...
No hydrologic impacts expected.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 10 AM to 8 PM EST Tuesday for
     CTZ005>008.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EST Tuesday for ANZ350-353-355.

&&

SYNOPSIS...Fig/Goodman
NEAR TERM...Goodman/DS
SHORT TERM...Goodman
LONG TERM...Fig
AVIATION...DW
MARINE...Fig/Goodman/DS
HYDROLOGY...Fig/Goodman
Hazardous weather outlook, Jan 30, 10:15 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1015 AM EST MON JAN 30 2017

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-311515-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1015 AM EST MON JAN 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.